Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NoTanSuperman

Setting myself up for failure

I like to lift weights, right? So I haven't been lifting really intense or taking protein powder since starting Accutane. My derm said that these were big no-no's for a bunch of reasons.

The minute I get off though I plan on hitting the weights hard and gaining about 30 more pounds. I know there is a chance that gaining this weight (even though it will be lean muscle mass) will cause my hormones to be all out-of-whack...... thus leading to many potentially devastating breakouts.

So, what I am asking is..... after finally getting off Accutane at the end of June and being clear(hopefully), will I just be setting myself up for failure if I go on an intense weight lifting regimen? It's not actual lifting I'm worried about. It's what wil be going on inside my body hormone-wise that I'm fretting about. PLEASE HELP ME OUT! I'm asking my derm the same thing on Monday.

Share this post


Link to post
Share on other sites

I've worked out as usual through out my entire regimen taking all the same supplements. I don't see why you'd have a problem afterwards.

Share this post


Link to post
Share on other sites

I know that acne will not come as a result of sweating, etc. but with the plan I'm following I have to take in 3500 calories a day (most of the protein coming from powders- carbs are the easy part). With the strict program I'm following (taking in 5 meals a day, lifting Mon-Fri, cycling, etc.) I'm going to gain weight pretty fast in the next.... will say.... 2 months. Because of this an unfortuante side effect can be acne because your hormones (mainly testosterone and GH) are increasing.

Share this post


Link to post
Share on other sites

Most of your protein shouldn't be coming from powder. 2 shakes a day isn't bad, 3 is ok, anymore is overkill. The majority of your protein should be coming from lean meat, eggs, milk, etc.

I don't see why people are so concerned about working out on Accutane. I have a smoothie with whey in it for breakfast everyday, as well as a whey+gatorade shake after I lift. I train squat, deadlift, bench. I lift 4 days a week on an upper/lower split. I go balls to the wall. I have hit PR's the whole time. I haven't had any negative consequences.

Share this post


Link to post
Share on other sites
whyd ur derm say no no to lifting and protein shakes?

Big thank you to xebag and brentkid.

to Enoch:

No lifting because of joints becoming overly dry.

Protein shakes throw blood work off apparently.

Asked my derm today and she said the it varies from person to person. Guess what..... she took me off the Tane today!

When should I start working out again?

Share this post


Link to post
Share on other sites

i heard it takes about a full month for the tane to leave the system, so might be safe to wait a month

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×